Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Want to stop methadone cold turkey. Quit smoking, drinking. Take Ativan for anxiety. Suggestions?

I have been an methadone now for approx. 4 years starting at 120 mls .I am now down to 18 mls and I realy just want to cold turkey it .I have not taken my dose for 4 days ,I feel a bit anxious but I have also stopped drinking 7 years ago and quit cigerrerets 3 years ago and I just want to know if I am doing the right thing ? I have plenty of time and awife for support. As well I take Ativan for anxiety so I do have extra if I need to for sleep or to relax! THANK YOU.
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. It is easy to stop methadone when you taper off of the medication under medical / psychiatric supervision. I believe that you can do it on your own, however having a doctor monitor the same may be more helpful. I am glad you have stopped smoking and drinking and hope that you are taking ativan only as prescribed to help deal with your anxiety. I also think that you need to consult your psychiatrist to make sure you are doing the right thing with going off of the medication and you are having no side effects from the same and if you do have side effects or adverse reactions you need to see a doctor who can symptomatically treat you for the same.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 30 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor